Missouri, 2001Flash Flooding in Missouri, June 6, 2001
June 6, 2001 · NWS EAX · 6 events in 3 counties and zones
6 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 5, 2:30 PM CST, 9 hours 59 minutes earlier.
Area forecast discussion, Jun 5, 2:30 PM CST, 9 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT TUE JUN 5 2001
DEFINING BNDRYS WILL BE THE MAIN CHALLENGE NEXT 2 DAYS COUPLED WITH
DVLPG NW MID/UPR LVL FLOW. THESE WILL HAVE TRICKLE DN EFFECT ON PCPN
CHCS AND TEMPS. ERYR OUTFLOW BNDRY FM MRNG CNVTN MOVD S INTO SRN CWA
WHERE CNVTN COMING UP FM S CNTRL/SE KS MOVD ALG DURG THE AFTN. LTST
STLT IMAGERY INDCS THIS BNDRY FALLING APART WHILE INVERTED SFC TROF
FM S CNTRL THRU NE KS BGNG TO SHOW SOME WDLY SCT CNVTN. AMS RATHER
SOUPY AND MDTLY UNSTBL...WITH BEST POOLING OF H8 MSTR/PW PROGD ACRS
SRN TIER CNTYS IN CWA. DUE TO 3 HR FFG VALUES AOB 1.5 THIS AREA AND
PRESENCE OF BNDRY/POOLG OF LLVL MSTR FEEL IT BEST TO GO WITH FLASH
FLOOD ADV FOR TNGT. COORD WITH STL/TOP ON THIS. ABV MENTIONED
INVERTED SFC TROF SHUD ALSO BEAR WATCHING FOR SCT EVE CNVTN. SFC
DWPTS IN THE 60S AND NO FROPA INDC MINS SHUD END UP CLOSER TO FWC.
WK BNDRYS STILL IN THE AREA THRU WED AND MSTR CONTENT AND INSTBY RMN
FVRBL ENUF TO WARRANT LOW CHC POPS. TEMPS CONT TO BE A PROBLEM AS
EXTV CLDNS HAS MADE IT DFCLT TO WRM MOST AREAS. THINK THERE WILL BE
MORE SUN TMRW SO WILL FAVOR WRMR FWC.
WAS THINKING OF KEEPING THU DRY BUT MESO ETA HAS FOR THE LAST CPL OF
RUNS DVLPD WAA CNVTN OVR ERN NEB WED NGT/THU MRNG...THEN ROLL IT
SEWD UNDER NWLY FLOW ALOFT. AVN NOW LOOKING MORE LIKE ETA MODEL.
NWLY FLOW REGIME ALWAYS BEARS WATCHING...SPCLY WHEN BNDRYS ARE
PRESENT IN A WKLY CAPPED ENVIRONMENT. SO AM INCLINED TO MENTION LOW
CHC POPS ON THU FOR ALL BUT SRN TIER OF CNTYS. MAX TEMPS SHUD INCH
UP CLOSE TO SEASONAL NORMS.
WILL KEEP EXTDD FCST DRY AS MID/UPR LVL RDG OVR THE CNTRL RCKYS MOVS
EWD INTO THE CNTRL PLAINS.
.EAX...
KS...FLASH FLOOD TONIGHT KSZ057-060.
MO...FLASH FLOOD TONIGHT MOZ040-043>046-053>054.
JULY
In the hours before
Special weather statement, Jun 5, 11:35 PM CST, 54 minutes before
MOZ023>025-030>032-060630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1235 AM CDT WED JUN 6 2001
...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...
IN MISSOURI...
CARROLL...CHARITON...LINN...LIVINGSTON...MACON...RAY.
THE STRONG STORMS HAD MOVED SOUTH OF THE AREA...BUT RAIN WILL
CONTINUE ACROSS THE REGION OVERNIGHT...AND A FLASH FLOOD WATCH
CONTINUES.
|$$
PC
Flash Flood, Jackson
- When
- June 6, 12:29 AM CST
- Where
- Jackson County, Kansas City
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Flooding reported at Swope Park...and also at Gregory and Blue River.
Flash Flood, Ray
- When
- June 6, 1:30 AM CST
- Where
- Ray County, 5 mi W of Knoxville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Flooding reported on route D and in the Crystal Lakes area.
Flash Flood, Ray
- When
- June 6, 1:45 AM CST
- Where
- Ray County, 5 mi W of Knoxville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Flooding reported route D and in the Crystal Lakes area.
Flash Flood, Jackson
- When
- June 6, 3:20 AM CST
- Where
- Jackson County, Kansas City
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 39.009, -94.346 (the zone’s center; the record gives no point)
Flooding causing problems for urban residences on the east side of town.
Flash Flood, Ray
- When
- June 6, 3:43 AM CST
- Where
- Ray County, 5 mi W of Knoxville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.352, -93.990 (the zone’s center; the record gives no point)
Route D from 13 to C still closed due to flooding.
Flash Flood, Clay
- When
- June 6, 3:45 AM CST
- Where
- Clay County, 2 mi E of Kearney
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.311, -94.421 (the zone’s center; the record gives no point)
92 highway east of Kearney still closed due to flooding from Clear Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 6, 20012 deaths · 2 injured · 1 event
- Rip Current in Florida, June 6, 20011 death · 1 event
- Rip Current in Florida, June 6, 20011 death · 1 event
- Flood and Lightning Strike in Georgia, June 6, 2001$250,000 · 2 events
- Flash Flooding in West Virginia, June 6, 2001$152,000 · 2 events
- Flash Flooding and Hail in Ohio, June 6, 2001$71,000 · 55 kt wind · 14 events
- Flash Flood in Ohio, June 6, 2001$50,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 6, 20011 injured · $25,000 · 1 in hail · 6 events
- Hail in Nebraska, June 6, 2001$35,000 · 1.75 in hail · 2 events
- Tornado in South Dakota, June 6, 2001$5,000 · F1 · 1 event
- Damaging Winds and Heavy Rain in Virginia, June 6, 2001$24,000 · 4 events
- Flash Flooding and Damaging Wind in Mississippi, June 6, 2001$25,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252339, 5252341, 5252342, 5252340, 5253026, 5252338.